72.7K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Clonidine - stop cold turkey or taper off?

1 REPLY 1
Nurse_BCN
Moderator

Re: Clonidine - stop cold turkey or taper off?

Hi Sparkle123

Thanks for posting. 

Hot flushes are the most commonly reported menopausal symptom due to breast cancer treatment and many women contact us describing the difficulties they are experiencing with them. The frequency and severity of them vary from person to person and for some they may continue to experience hot flushes which can really affect their quality of life.

We know that there are different things that help with hot flushes. but you may have already tried these.  Clonidine is sometimes prescribed for hot flushes but may only have a very small effect on symptoms.

We are unable to say how best to stop Clonidine.  If you are finding if difficult to speak to your GP, a pharmacist may be able to advise you.

If you are still under follow up at the hospital we would suggest you speak with your breast care nurse or treatment team to discuss other possible options for managing hot flushes. You may want to persist with getting an appointment to see your GP to ask about referral to specialist menopause clinic, where you can get further advice and information about coping with menopausal symptoms.

We offer a range of free supportive services that you might be interested in, including our Someone like me service. For more details about all of these services, please see the information on the link.

Do call our Helpline if you would like to talk this through or have any further questions. Your call will be confidential, and the number is free from UK landlines and all mobile networks. The number is 0808 800 6000, (Relay UK -prefix 18001).

If you would like a nurse to call you do complete this form. Ticking the box agreeing to a call back.

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Eve

Breast Care Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

Sparkle123
Member

Clonidine - stop cold turkey or taper off?

I’ve been trying clonidine to stop hot flushes brought on by chemotherapy/Zoladex/Letrozole. I’ve been taking them for two months now, to no effect. It’s really difficult to get hold of my GP so I was wondering if I can stop them cold turkey or do they need to be stopped gradually? Im only on them because of flushes, not because of my blood pressure.